Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 38, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 13, 2019, 4:04 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2019, 4:04 PM EDT (20:04 UTC)
- Expired
- May 13, 2019, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
695 WUUS52 KMLB 132004 SVRMLB FLC085-111-132030- /O.NEW.KMLB.SV.W.0038.190513T2004Z-190513T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 404 PM EDT Mon May 13 2019 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... St. Lucie County in east central Florida... Northern Martin County in east central Florida... * Until 430 PM EDT. * At 404 PM EDT, a severe thunderstorm was located over Tradition, or near Port Saint Lucie, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Port Saint Lucie, Walton, Fort Pierce, Stuart and Saint Lucie Nuclear Power Plant. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Melbourne. && LAT...LON 2716 8014 2721 8064 2739 8059 2752 8030 TIME...MOT...LOC 2004Z 270DEG 30KT 2728 8045 HAIL...<.75IN WIND...60MPH $$ Rodriguez
1 follow-up statement
049 WWUS52 KMLB 132015 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 415 PM EDT Mon May 13 2019 FLC085-111-132030- /O.CON.KMLB.SV.W.0038.000000T0000Z-190513T2030Z/ St. Lucie FL-Martin FL- 415 PM EDT Mon May 13 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR ST. LUCIE AND NORTHERN MARTIN COUNTIES... At 414 PM EDT, a severe thunderstorm was located over Saint Lucie West, or over Port Saint Lucie, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Port Saint Lucie, Walton, Fort Pierce, Stuart and Saint Lucie Nuclear Power Plant. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Melbourne. && LAT...LON 2716 8014 2721 8061 2740 8057 2752 8030 TIME...MOT...LOC 2014Z 269DEG 25KT 2728 8040 HAIL...<.75IN WIND...60MPH $$ Rodriguez
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:42 PM EDT, 22 minutes earlier.
Area forecast discussion, May 13, 3:42 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 342 PM EDT Mon May 13 2019 .DISCUSSION... ...Strong Storms for Okeechobee/Treasure Coast areas into early Evening... Tonight...Strong storms across Okeechobee county and the Treasure Coast will continue into early evening before pushing offshore into the Atlantic. Otherwise, expect a chance for showers and isolated storms to linger into this evening ahead of a frontal boundary approaching the nrn FL peninsula through around midnight. The surface front will then sag toward nrn sections overnight with a slight shower chance continuing ahead of the boundary through the overnight hours. Lows will be mainly in the lower 70s to the upper 60s around Lake George. Tuesday...The surface front will move slowly farther south toward Orlando into the afternoon with deeper moisture continuing south of the boundary and mid level impulses aloft sparking afternoon convection across central and southern portions of east central FL. Leaned toward a blend of guidance POPs ranging from 10 percent across the far north to 40 percent for Orlando and likely range (60- 70 percent) for srn sections. Highs mid 80s coast to 87-88 for the interior. Wed...The surface boundary will hang up across south FL on Wed with deeper moisture lingering near Lake Okeechobee and southern sections. Low level onshore will develop for all areas with surface high pressure across the Carolinas. Will keep POPs in the slight chance range central and 30-40 percent across the far south with afternoon showers/storms. Highs will range from the lower to mid 80s near the coast and upper 80s for the interior. Thu-Mon...Will keep some lingering low afternoon shower/storms chances across the far south Thu and then follow blend of the guidance with POPs mainly below mentionable range Friday through the weekend with the ridge at the surface and aloft dominating the local weather pattern. Some moisture return around the Atlantic ridge should support isolated convection along sea breezes Monday afternoon. Highs will average mid 80s near the coast and around 90 for the interior. && .AVIATION... SHRA/TSRA will affect KVRB-KSUA corridor through 00z with areas of light rain and a storm of two north of a KISM-KTIX line into early evening. IFR vsbys in heavy rain with storms mainly KVRB south for a few more hours then should see mainly VFR CIGs overnight into early Tue all terminals as a surface frontal boundary sags into central FL. && .MARINE... Tonight...SW winds to 10-15 knots offshore will become W/NW toward morning as the surface front moves toward the area. Scattered showers and storms into early evening will decrease in coverage overnight. Seas 2 ft near shore and up to 3-4 well offshore. Tue-Wed...Fast moving showers and locally strong storms moving eastward offshore from the mainland on Tue and Wed will bring gusty winds and locally higher seas to the waters. Wly winds around 10 to 15 kts with seas 2-4 ft away from pcpn Tue becoming onshore Wed as sfc high pressure begins to build in from the N and West. Late Week...Further establishment of high pressure across the region will bring continued onshore winds with some veering to a southeast component late in the week. Headlines are not expected, with winds generally less than 15 kt and seas 2-4 ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 85 65 83 / 20 10 0 10 MCO 72 88 67 89 / 20 40 10 20 MLB 72 85 68 83 / 30 60 20 20 VRB 74 85 69 84 / 30 70 30 30 LEE 71 88 67 89 / 20 20 0 10 SFB 72 87 66 88 / 20 20 10 20 ORL 73 87 68 87 / 20 30 10 20 FPR 74 87 69 84 / 30 70 40 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Rodriguez/Combs/Glitto
Hazardous weather outlook, May 13, 10:02 AM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1002 AM EDT Mon May 13 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1002 AM EDT Mon May 13 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Showers and thunderstorms will develop and quickly move from west to east across central Florida. Some of these storms will be strong, and a few could become severe. The main impacts from any severe storms that develop will be damaging wind gusts of 60 MPH and hail up to quarter size. Torrential downpours of 1 to 2 inches, along with frequent cloud to ground lightning are likely to occur with any thunderstorm that develops. Storms are most likely to reach Lake and Volusia Counties between 11 AM and noon, affect the I-4 corridor between noon to 3 PM, and then move over and offshore the Space and Treasure Coast Counties of Brevard, Indian River, Saint Lucie and Martin between 3 PM and 7 PM. Be on the lookout for storms approaching rapidly from the west today. Move indoors for safety away from windows if skies begin to look threatening, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... There is a high likelihood for at least a few of today's storms to produce wind gusts of 35 knots or greater and frequent lightning strikes on area lakes, as well as the Intracoastal Waterway and adjacent Atlantic waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered to numerous showers and lightning storms are expected again on Tuesday, with slightly higher chances from Lake Kissimmee and Melbourne south to Lake Okeechobee and Tequesta. Coverage and intensity of storms will decrease from mid week through next weekend, with the best storm chances across the Lake Okeechobee and Treasure Coast regions. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Rodriguez
In the hours before
Local storm report, May 13, 2:33 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
233 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 2 ESE JENSEN BEACH 27.22N 80.20W
05/13/2019 M40 MPH AMZ555 FL MESONET
GUST OF 40 MPH/35 KT FROM THE SW AT WXFLOW SITE XJEN.
&&
JCLocal storm report, May 13, 2:46 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
246 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND GST 1 SSW JENSEN BEACH 27.22N 80.24W
05/13/2019 M51 MPH Martin FL MESONET
GUST TO 51 MPH/44 KT FROM FROM THE SW AT MESONET SITE.
&&
JCLocal storm report, May 13, 2:47 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
247 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 4 ESE JENSEN BEACH 27.20N 80.17W
05/13/2019 M43 MPH Martin FL MESONET
WIND GUST OF 43 MPH/37 KT FROM THE SW AT MESONET SITE.
&&
JCLocal storm report, May 13, 2:53 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
253 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 3 ENE BAREFOOT BAY 27.90N 80.47W
05/13/2019 M41 MPH Brevard FL MESONET
GUST TO 36 KNOTS FROM THE NW.
&&
PGSpecial weather statement, May 13, 3:26 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
326 PM EDT Mon May 13 2019
FLZ054-059-132000-
St. Lucie FL-Indian River FL-
326 PM EDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND SOUTHEASTERN INDIAN
RIVER COUNTIES UNTIL 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a line of strong
thunderstorm from Vero Beach Highland to 10 miles west of Fort
Pierce, moving east at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fort Pierce, Vero Beach, Indian River Shores, Vero Beach South and
Gifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2730 8068 2756 8068 2769 8052 2776 8037
2734 8021
TIME...MOT...LOC 1925Z 263DEG 24KT 2756 8038
RodriguezSpecial weather statement, May 13, 3:58 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
358 PM EDT Mon May 13 2019
FLZ059-132030-
St. Lucie FL-
358 PM EDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE COUNTY UNTIL 430 PM
EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Tradition, or 12 miles west of Port Saint Lucie, moving
east at 40 mph.
Wind gusts of 50 to 55 mph and funnel clouds will be possible with
this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Saint Lucie Nuclear Power
Plant and Fort Pierce Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2723 8017 2723 8018 2724 8019 2724 8020
2723 8019 2723 8022 2726 8023 2726 8028
2723 8028 2722 8065 2739 8065 2756 8031
TIME...MOT...LOC 1958Z 262DEG 33KT 2731 8055
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:21 AM EDT | Special Weather Statement | MLB | Lake | 39 min |
| May 13, 10:33 AM EDT | Special Weather Statement | MLB | Lake | 42 min |
| May 13, 10:49 AM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| May 13, 11:07 AM EDT | Special Marine Warning | MLB | 113 min | |
| May 13, 11:42 AM EDT | Special Weather Statement | MLB | Orange | 48 min |
| May 13, 12:07 PM EDT | Special Weather Statement | MLB | Volusia | 23 min |
| May 13, 12:31 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 119 min |
| May 13, 1:03 PM EDT | Special Marine Warning | MLB | 117 min | |
| May 13, 1:16 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
| May 13, 1:45 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| May 13, 1:46 PM EDT | Special Weather Statement | MLB | Martin | 44 min |
| May 13, 2:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 13, 2:39 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 13 min |
| May 13, 2:45 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 15 min |
| May 13, 3:26 PM EDT | Special Weather Statement | MLB | Saint Lucie | 34 min |
| May 13, 3:58 PM EDT | Special Weather Statement | MLB | Saint Lucie | 32 min |
| May 13, 4:13 PM EDT | Special Marine Warning | MLB | 92 min | |
| May 13, 4:26 PM EDT | Special Weather Statement | MLB | Martin | 19 min |
| May 13, 4:27 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 18 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.